Alert archive / Wyoming / Special Weather Statements in 2016
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Jun 25, 2016, 7:21 PM MDT for Laramie County, Wyoming. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2016, 7:21 PM MDT (01:21 UTC)
- Expired
- Jun 25, 2016, 8:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Cheyenne, WY
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 14 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 7:57 PM MDT | HAIL 0.5 | 7 N Cheyenne, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 1.4 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 2538 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
521 WWUS85 KCYS 260121 SPSCYS SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 721 PM MDT SAT JUN 25 2016 WYZ117-118-260200- SOUTH LARAMIE RANGE FOOTHILLS WY-CENTRAL LARAMIE COUNTY WY- 721 PM MDT SAT JUN 25 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LARAMIE COUNTY UNTIL 800 PM MDT... AT 721 PM MDT...THE PUBLIC REPORTED A STRONG THUNDERSTORM NEAR NORTH CHEYENNE...OR 11 MILES NORTH OF CHEYENNE...MOVING SOUTHEAST AT 15 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CHEYENNE...RANCHETTES AND NORTH CHEYENNE. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 16 AND 28. INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 368 AND 376. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE. && LAT...LON 4126 10496 4142 10486 4132 10443 4108 10458 TIME...MOT...LOC 0121Z 294DEG 13KT 4131 10482 $$ CLAYCOMB
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jun 25, 4:53 PM MDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jun 25, 4:53 PM MDT, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 453 PM MDT SAT JUN 25 2016 .SHORT TERM...(Tonight - Monday Night) Issued at 326 PM MDT Sat Jun 25 2016 The latest KCYS radar loop shows numerous surface outflow boundaries across Laramie county. This has already triggered a few showers and/ or weak thunderstorms along and south of I-80, so this forcing could yield additional activity through early evening. Weak instability is expected to limit storm coverage/intensity with maximum CAPES around 500 J/kg. Quasi-zonal flow aloft continues on Sunday with a few weak disturbances traversing the flow. Upslope flow along and east of the Laramie Range should bring dew points back into the mid/upper 40s on the high plains before afternoon mixing yields some low-level drying after 18z. Convective coverage should be higher tomorrow, but expect another day of modest instability with very little risk for stronger storms. Inverted-v sounding profiles with cloud bases between 10-15k feet suggests gusty winds as the primary hazard, so can not rule out a couple of 50 knot gusts. Better chances for more widespread severe storms arrive on Monday with a stronger wave riding the edge of deep upper-level ridging centered over the 4 corners. GFS and NAM suggest dew points in the 50s to near 60 over the plains with good low-level veering and MUCAPES around 2000 J/kg and 0-6 km shear vectors of 40- 50 knots. The combination of cooling temperatures aloft, convergence in the low-levels, and surface upslope should support the initiation of thunderstorms, some of which may rapidly become supercells. Day 3 SPC outlook has a SLIGHT Risk over the I-80 corridor, but should see this expanded farther north and west in the future if model guidance comes into better agreement. Overall temperatures should be near our climatological normals with west to northwest flow in the mid-levels over the CWA. .LONG TERM...(Tuesday through Saturday) Issued at 326 PM MDT Sat Jun 25 2016 The summer pattern will persist through much of next week as fairly weak ridge axis remains centered ovr the four corners. Mid-level moisture along with a series of disturbances will ride the top of the ridge producing nearly daily mainly afternoon/evening shower and thunderstorm chances. Instability and shear will be sufficient on Tuesday and Wednesday for severe thunderstorm potential mainly in areas along and east of the Laramie Range. Can't completely rule out strong-severe potential the other days either, but chances will be less given limited progd shear parameters. Temperatures will be right at seasonal normals next week as well with highs reaching around 80F for locations above 5000 feet and 80s to near 90 for elevations below. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 451 PM MDT Sat Jun 25 2016 Isolated thunderstorms in Laramie County should continue to move east and not impact KCYS. Will continue to monitor though and update as needed. All convection to end towards sunset...so kept convection out of TAF sites for now. VFR conditions expected. && .FIRE WEATHER... Issued at 326 PM MDT Sat Jun 25 2016 Critical or near-critical fire weather conditions will continue this afternoon and early evening for FWZ 301 with warm temperatures, very dry air and gusty winds. Winds will be lower on Sunday and Monday w/ increasing chances for showers and thunderstorms especially over the high plains. && .CYS Watches/Warnings/Advisories... WY...Red Flag Warning until 8 PM MDT this evening for WYZ301. NE...None. && SHORT TERM...CLH LONG TERM...CAH AVIATION...GCC FIRE WEATHER...CLH
Hazardous weather outlook, Jun 25, 4:10 AM MDT, 15 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 410 AM MDT SAT JUN 25 2016 NEZ002-003-019>021-054-055-095-096-WYZ103>119-261030- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 410 AM MDT SAT JUN 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF PANHANDLE NEBRASKA...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE CHANCES FOR AFTERNOON AND EVENING THUNDERSTORMS MOST DAYS DURING THE WEEK. A FEW STRONG OR SEVERE STORMS WILL BE POSSIBLE OVER THE PLAINS EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. WYZ101-102-261030- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- 410 AM MDT SAT JUN 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ELEVATED TO CRITICAL FIRE SPREAD CONDITIONS ARE EXPECTED THIS AFTERNOON INTO EARLY THIS EVENING DUE TO GUSTY WINDS AND LOW HUMIDITIES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE CHANCES FOR AFTERNOON AND EVENING THUNDERSTORMS MOST DAYS DURING THE WEEK. A FEW STRONG OR SEVERE STORMS WILL BE POSSIBLE EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 25, 6:09 PM MDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 609 PM MDT SAT JUN 25 2016 WYZ118-119-260100- EAST LARAMIE COUNTY WY-CENTRAL LARAMIE COUNTY WY- 609 PM MDT SAT JUN 25 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LARAMIE COUNTY UNTIL 700 PM MDT... AT 608 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTHWEST OF HILLSDALE...OR 16 MILES NORTHEAST OF CHEYENNE... MOVING SOUTHEAST AT 15 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HILLSDALE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE. && LAT...LON 4133 10470 4144 10465 4139 10416 4117 10452 TIME...MOT...LOC 0008Z 294DEG 13KT 4135 10462 CLAYCOMB
Special weather statement, Jun 25, 7:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 721 PM MDT SAT JUN 25 2016 WYZ117-118-260200- SOUTH LARAMIE RANGE FOOTHILLS WY-CENTRAL LARAMIE COUNTY WY- 721 PM MDT SAT JUN 25 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LARAMIE COUNTY UNTIL 800 PM MDT... AT 721 PM MDT...THE PUBLIC REPORTED A STRONG THUNDERSTORM NEAR NORTH CHEYENNE...OR 11 MILES NORTH OF CHEYENNE...MOVING SOUTHEAST AT 15 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CHEYENNE...RANCHETTES AND NORTH CHEYENNE. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 16 AND 28. INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 368 AND 376. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE. && LAT...LON 4126 10496 4142 10486 4132 10443 4108 10458 TIME...MOT...LOC 0121Z 294DEG 13KT 4131 10482 CLAYCOMB
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 6:09 PM MDT | Special Weather Statement | CYS | Laramie | 51 min |
| Jun 25, 7:55 PM MDT | Special Weather Statement | CYS | Laramie | 50 min |
Nearby
Special Weather Statements in Wyoming, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.